Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2010, 7:37 PM CDT for Dimmit County, Maverick County, Zavala County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2010, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 2, 2010, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Dimmit County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 2, 6:13 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 PM CDT WED JUN 2 2010 .AVIATION... INITIAL FORECAST PROBLEM IS LINE OF THUNDERSTORMS MOVING TOWARD THE I35 TERMINALS. EXPECT THESE STORMS TO MOVE INTO THE AUS AREA BETWEEN 00Z AND 01Z AND THE SAN ANTONIO AREA AN HOUR OR TWO LATER. THE LEADING EDGE OF THIS AREA WILL BE THE WORST OF IT WITH WIND GUSTS UP TO 35KTS AND POSSIBLY SOME HAIL. SHOWERS AND THUNDERSTORMS COULD LAST UNTIL AROUND 06Z IN AUS AND 09Z IN SAN ANTONIO. AFTER THESE STORMS MOVE THROUGH...AUS WILL SEE MVFR VIS FROM ABOUT 10Z TO 15Z. SAN ANTONIO WILL STAY VFR THROUGH THE NIGHT. DON'T EXPECT DRT TO SEE ANY CONVECTION...SO VFR CATEGORY FOR THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 2 2010/ DISCUSSION... AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON. A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4 INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS THE AREA TONIGHT. EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 90 70 93 73 / 60 30 10 10 - AUSTIN BERGSTROM INTL AIRPORT 70 90 67 93 70 / 60 30 10 10 - NEW BRAUNFELS MUNI AIRPORT 70 91 70 93 70 / 60 20 10 10 - BURNET MUNI AIRPORT 70 90 70 91 72 / 60 20 10 10 - DEL RIO INTL AIRPORT 70 93 73 95 73 / 50 10 10 - - GEORGETOWN MUNI AIRPORT 70 90 70 91 72 / 60 30 10 10 - HONDO MUNI AIRPORT 70 91 69 93 72 / 60 10 10 - - SAN MARCOS MUNI AIRPORT 70 91 70 93 71 / 60 30 10 10 - LA GRANGE - FAYETTE REGIONAL 72 88 70 95 72 / 60 40 30 10 10 SAN ANTONIO INTL AIRPORT 70 90 70 91 73 / 60 20 10 - - STINSON MUNI AIRPORT 70 90 70 92 72 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02/05
Hazardous weather outlook, Jun 2, 3:28 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT WED JUN 2 2010 TXZ171>173-183>194-202>209-217>225-228-031200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 328 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE CONTINUES EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Jun 2, 6:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 30 NW COMSTOCK 29.99N 101.52W
06/02/2010 M1.00 INCH VAL VERDE TX COCORAHS
&&
EVENT NUMBER EWX1000333
CJMSpecial weather statement, Jun 2, 6:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 PM CDT WED JUN 2 2010 TXZ173-189>192-206-030030- BLANCO-COMAL-HAYS-KENDALL-TRAVIS-WILLIAMSON- 651 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMAL...NORTHEASTERN KENDALL...HAYS...SOUTHERN BLANCO...CENTRAL TRAVIS AND SOUTHERN WILLIAMSON COUNTIES UNTIL 730 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE LEADING EDGE OF A CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM NEAR GEORGETOWN TO BLANCO TO NEAR SISTERDALE. THESE STORMS WERE MOVING EAST SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED JUST AHEAD OF THESE STORMS ALONG THE GUST FRONT DURING THE NEXT HOUR. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR PARK... TANGLEWOOD FOREST... ANDERSON MILL... AUSTIN... ROUND ROCK... WINDEMERE... PFLUGERVILLE... WEST LAKE HILLS... ROLLINGWOOD... HUTTO...
Special weather statement, Jun 2, 7:18 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 718 PM CDT WED JUN 2 2010 TXZ184>186-188-189-030100- EDWARDS-GILLESPIE-KENDALL-KERR-REAL- 718 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...NORTHWESTERN KENDALL...KERR...EXTREME NORTHEASTERN EDWARDS AND SOUTHERN GILLESPIE COUNTIES UNTIL 800 PM CDT... AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED CLUSTERS OF STRONG THUNDERSTORMS EXTENDING FROM SOUTH CENTRAL GILLESPIE COUNTY WESTWARD TO NORTHERN KERR AND EXTREME NORTHEAST EDWARDS COUNTY. MOVEMENT WAS TO THE SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED TO ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKSBURG... GRAPETOWN... CAIN CITY... BANKERSMITH... ROCKY HILL... LUCKENBACH... BLUMENTHAL... STONEWALL...
Special weather statement, Jun 2, 7:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT WED JUN 2 2010 TXZ217-228-030115- DIMMIT-MAVERICK- 720 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DIMMIT AND MAVERICK COUNTIES UNTIL 815 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF EL INDIO TO 16 MILES SOUTHWEST OF CARRIZO SPRINGS TO 17 MILES SOUTHWEST OF GILSON GROVES...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CARRIZO SPRINGS... GILSON GROVES... WINTER HAVEN... ASHERTON... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Jun 2, 7:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 10 W LLANO 30.75N 98.84W
06/02/2010 E0.25 INCH LLANO TX PUBLIC
PEA SIZE HAIL AND WIND GUST TO 40 WEST OF LLANO
0524 PM HAIL LLANO 30.75N 98.67W
06/02/2010 E0.50 INCH LLANO TX LAW ENFORCEMENT
MARBLE HAIL REPORTED JUST NORTH OF DOWNTOWN LLANO
0615 PM HAIL 7 WSW ENCHANTED ROCK ST 30.49N 98.96W
06/02/2010 E0.25 INCH GILLESPIE TX PUBLIC
PEA SIZE HAIL AT THE CHERRY SPRING SMOKEHOUSE
0630 PM HAIL 30 NW COMSTOCK 29.99N 101.52W
06/02/2010 M1.00 INCH VAL VERDE TX COCORAHS
0728 PM TSTM WND GST 2 NW INGRAM 30.10N 99.26W
06/02/2010 E50 MPH KERR TX CO-OP OBSERVER
50 MPH WIND GUST AND FREQUENT LIGHTNING.
&&
EVENT NUMBER EWX1000330 EWX1000331 EWX1000332 EWX1000333 EWX1000334
CJMLocal storm report, Jun 2, 7:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL KERRVILLE 30.04N 99.14W
06/02/2010 E0.50 INCH KERR TX TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL IN KERRVILLE.
&&
EVENT NUMBER EWX1000335
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Gillespie, Kendall, Kerr | 44 min |
| Jun 2, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 40 min |
| Jun 2, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Fayette, Gonzales, Lavaca | 44 min |
| Jun 2, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Medina, Wilson | 36 min |
| Jun 2, 8:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Jun 2, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 35 min |
| Jun 2, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Gonzales, Karnes, Wilson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.